MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2025-200
Medical Device Problem Codes Difficult to Insert (1316); Leak/Splash (1354); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional ht command es device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the heavily calcified left fibular artery.A 2.5x200mm armada 14 percutaneous transluminal angioplasty (pta) catheter had difficulty being inserted onto a command 14 guide wire, and the devices faced resistance with each other during positioning.The pta balloon would not maintain inflation.A 2.5x120mm armada 14 pta was used with the same command guide wire to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, dimensional, and functional testing was performed on the returned balloon dilatation catheter (bdc) which identified a balloon puncture and a dislodged balloon marker.Follow-up with the site confirmed the correct device was returned; however, the site was unaware of the balloon puncture and dislodged balloon marker.The reported difficulty to insert, difficult to advance the guide wire and leak were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The device was prepped prior to use without any leaks or issues noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported difficulty to advance, difficulty to insert, and leak appear to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during advancement the bdc encountered resistance with the heavily calcified anatomy reducing the clearance between the devices causing resistance.Manipulation against resistance likely caused the balloon and inner member to bunch resulting in the difficult to insert and advance the guide wire through the lumen and the noted kink on the outer member.The noted bunching on the balloon likely led to the reported leak/balloon rupture during inflation attempts.The inner member likely stretched during retraction causing the balloon marker to shift from the intended location.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no corrective action is required.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11738351
Report Number2024168-2021-03598
Device Sequence Number3192287
Product Code DQY
UDI-Device Identifier08717648156052
UDI-Public08717648156052
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberA2025-200
Device Catalogue NumberA2025-200
Device Lot Number0052041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date07/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1